MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7134
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(e1) initial reporter phone: (b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The patient was presented with chest pain and percutaneous coronary intervention was performed.The 90% stenosed, 3.5x25, concentric, de novo target lesion with a bend of <=45 degrees was located in the mildly tortuous and moderately calcified left anterior descending artery.A 2.00mm x 20mm emerge balloon catheter was advanced for dilatation.However, during inflation at 6 atmospheres, the balloon ruptured.The device was removed, and the procedure was completed with another of the same device.There were no patient complications reported, and the patient status was stable.
 
Event or Problem Description
It was reported that balloon rupture occurred.The patient was presented with chest pain and percutaneous coronary intervention was performed.The 90% stenosed, 3.5x25, concentric, de novo target lesion with a bend of <=45 degrees was located in the mildly tortuous and moderately calcified left anterior descending artery.A 2.00mm x 20mm emerge balloon catheter was advanced for dilatation.However, during inflation at 6 atmospheres, the balloon ruptured.The device was removed, and the procedure was completed with another of the same device.There were no patient complications reported, and the patient status was stable.It was further reported that the balloon ruptured on the second inflation for 5 seconds.
 
Additional Manufacturer Narrative
(e1) (b)(6).
 
Additional Manufacturer Narrative
(e1) initial reporter phone: (b)(6).Device evaluated by mfr: returned product consisted of an emerge mr balloon catheter.The device was visually and microscopically examined.There were numerous kinks to the hypotube of the device.There was contrast in the inflation lumen and the balloon was tightly folded.The rapid port exchange (rpe) was torn just enough to separate the inflation lumen and the guidewire lumen.The distance of the tear is outside the bond of the inflation lumen and guidewire lumen which indicates the device would leak upon inflation.Product analysis confirmed the reported burst, as there was a tear in the rapid port exchange which extended through both lumens and would cause a leak upon device inflation.
 
Event or Problem Description

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17204358
Report Number2124215-2023-33169
Device Sequence Number12122781
Product Code LOX
UDI-Device Identifier08714729806301
UDI-Public08714729806301
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/11/2024
Device Model Number7134
Device Catalogue Number7134
Device Lot Number0027669194
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/15/2023
Supplement Date Received by Manufacturer07/02/2023
08/22/2023
Initial Report FDA Received Date06/26/2023
Supplement Report FDA Received Date07/06/2023
08/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexMale
Patient Weight50 KG